Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 156, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2013, 1:51 PM CDT for Lee County, Pontotoc County, Union County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2013, 1:51 PM CDT (18:51 UTC)
- Expired
- Aug 6, 2013, 2:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, MS, Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:44 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 6, 12:44 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT TUE AUG 6 2013
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 930 AM CDT TUE AUG 6 2013/
UPDATE...
UPDATE TO ADD FLASH FLOOD WATCH TO NORTHERN PORTIONS OF THE MID
SOUTH.
DISCUSSION...
CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO MUCH OF WEST
TENNESSEE. AS STATED IN THE EARLY MORNING DISCUSSION AND CONFIRMED
BY 12Z REGIONAL SOUNDINGS...THE AIR MASS REMAINS VERY MOIST WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. ALSO LATEST 0-6KM
SHEAR APPEARS QUITE WEAK...WHICH SHOULD SUPPORT SLOW MOVING STORMS
CAPABLE OF VERY HEAVY RAINFALL. SEVERAL INCHES OF RAIN WILL BE
POSSIBLE WITH SLOW MOVING STORMS...WITH THE HEAVIEST RAINFALL WITH
GREATEST COVERAGE ACROSS THE NORTHERN HALF OF THE FORECAST AREA. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE LOCATIONS TO ACCOUNT
FOR THE POTENTIAL HEAVY RAINFALL IN SHORT DURATIONS THAT COULD
LEAD TO FLASH FLOODING.
ALSO ANTICIPATING ADDITIONAL STORM DEVELOPMENT ALONG CONVECTIVE
OUTFLOW THAT HAS SPREAD SOUTH FROM THE EARLY MORNING MESOSCALE
CONVECTIVE SYSTEM (MCS). THIS BOUNDARY AND OTHER LEFT OVER
CONVECTIVE OUTFLOW BOUNDARIES FROM EARLIER CONVECTION WILL COMBINE
WITH INCREASING INSTABILITY TO RESULT IN INCREASING COVERAGE OF
STORMS OVER THE REMAINDER OF EAST ARKANSAS...SOUTHWEST
TENNESSEE...AND NORTH MISSISSIPPI. A FEW STRONGER STORMS CANNOT BE
RULED OUT WITH STRONG WIND GUSTS THIS AFTERNOON IN THESE AREAS
WHERE SOME SURFACE HEATING LEADS TO MODERATE INSTABILITY. IN
ADDITION...HEAVY RAINFALL AND ISOLATED FLASH FLOODING REMAINS A
POSSIBILITY...BUT COVERAGE APPEARS LOWER AS COMPARED TO FURTHER
NORTH. THEREFORE WILL LEAVE THESE AREAS OUT OF THE FLASH FLOOD
WATCH AT THIS TIME.
UPDATED ZONES...GRIDS...AND HWO WILL BE OUT SHORTLY.
JLH
PREV DISCUSSION... /ISSUED 246 AM CDT TUE AUG 6 2013/
DISCUSSION...
A LARGE MCS CURRENTLY OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS
IS ON TRACK TO PUSH INTO THE MIDSOUTH THIS MORNING. SOME OF THE
EMBEDDED THUNDERSTORMS COULD PRODUCE HEAVY RAIN THAT COULD LEAD TO
LOCALIZED FLASH FLOODING. PW/S WERE OBSERVED OFF THE 00Z LZK
SOUNDING TO BE AROUND 2.16 INCHES. THE CLOUDS AND CONVECTION FROM
THE MCS WILL KEEP TEMPERATURES BELOW NORMAL AGAIN TODAY. HAVE GONE
WAY BELOW GUIDANCE AND TRIED TO GO WITH SIMILAR CONDITIONS TO WHAT
OCCURRED YESTERDAY. EXPECT HIGHS AROUND 80 TO AS HIGH AS THE UPPER
80S.
EXPECT THE MCS TODAY WILL STABILIZE THE ATMOSPHERE THIS EVENING.
EXPECT LITTLE IF ANY CONVECTION TO OCCUR DURING THE EVENING HOURS.
WILL REDUCE POPS TO 20S. AFTER MIDNIGHT...EXPECT CONVECTION ALONG
A COLD FRONT THAT WILL BE LOCATED ROUGHLY ALONG THE I-70 CORRIDOR
IN MISSOURI TO MOVE SOUTHEAST AND CLIP PORTIONS OF WEST TENNESSEE
NEAR THE TENNESSEE RIVER. WILL HAVE A RANGE OF 60 POPS NEAR PARIS
TENNESSEE TO NO POPS NEAR CLARKSDALE MISSISSIPPI.
WEDNESDAY INTO THURSDAY NIGHT...COLD FRONT WILL DRIFT SOUTH AND
SHOULD BE LOCATED ROUGHLY ALONG THE MO/AR AND KY/TN BORDER. EXPECT
THE FRONT TO BE THE MAIN SOURCE OF THUNDERSTORM DEVELOPMENT
THROUGH THIS TIME PERIOD. HAVE BUMPED UP POPS ACROSS NORTHERN
PORTIONS OF THE CWA AS WELL AS SLIGHTLY LOWERED HIGH TEMPERATURES.
ELSEWHERE...CAN/T RULE OUT DIURNAL CONVECTION FIRING ACROSS NORTH
MISSISSIPPI ON WEDNESDAY OR THURSDAY AFTERNOONS AS THIS WILL BE
THE LOCATION THAT WOULD SEE THE BEST CHANCE OF SOME PEAKS OF SUN.
THE COMBINATION OF PEAK HEATING AND AN UNSTABLE ATMOSPHERE SOUTH
OF THE FRONT COULD LEAD TO A FEW STRONG TO SEVERE STORMS
DEVELOPING AS WELL.
FRIDAY THROUGH EARLY NEXT WEEK...HAVE MADE LITTLE CHANGE DURING
THIS TIME PERIOD AS COLD FRONT SHOULD PUSH INTO THE MIDSOUTH AND
BECOME NEARLY STATIONARY AS IT STRUGGLES TO PUSH SOUTH DUE TO THE
LOCATION OF THE UPPER RIDGE TO THE SOUTH. EXPECT CONTINUED CHANCES
FOR SHOWERS AND THUNDERSTORMS FROM FRIDAY INTO THE WEEKEND ALONG
THE FRONT. BY MONDAY...THE AREA COULD RETURN TO NORTHWEST FLOW
ALOFT AND BACK INTO A MCS PATTERN.
KRM
&&
.AVIATION...
REMNANTS OF ANOTHER MCS MOVING ACROSS THE MIDSOUTH ATTM WITH SCT
SHRAS KJBR-MKL. BEST CHANCE FOR TSRAS THIS AFTERNOON WILL BE AT KTUP
SO KEPT THE VCTS THERE. A NARROW BAND OF MVFR CIGS WILL IMPACT
KMEM-MKL THROUGH 20Z OTRW EXPECT VFR CONDS THIS AFTERNOON. QUIET
OVERNIGHT WITH VFR CONDS. ANOTHER MCS MAY MOVE INTO PORTIONS OF
WEST TN WED AM. ADDED AT VCTS AT KMKL STARTING AT 07/14Z. WINDS
WILL GENERALLY BE LIGHT SOUTHERLY GRADUALLY INCREASING TO 8-10 KTS
WED AM.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 83 74 92 77 / 60 30 30 10
MKL 80 74 89 73 / 90 50 50 40
JBR 82 73 91 74 / 90 30 30 50
TUP 89 72 91 75 / 60 30 40 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-RANDOLPH.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-
HENRY-LAKE-LAUDERDALE-MADISON-OBION-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 6, 9:35 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 935 AM CDT TUE AUG 6 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071645- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 935 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE LOCATIONS AS SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WITH SEVERAL INCHES OF RAINFALL POSSIBLE. THIS WILL LEAD TO AREAS OF FLASH FLOODING WHERE HEAVY RAINFALL OCCURS. FURTHER SOUTH ACROSS THE REMAINDER OF THE MID SOUTH...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS AND HEAVY RAINFALL POSSIBLE. THESE STORMS WILL LIKELY REDEVELOP ALONG OLD OUTFLOW BOUNDARIES. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY OF THESE THUNDERSTORMS AS WELL...BUT COVERAGE SHOULD BE LOWER AS COMPARED TO AREAS FURTHER NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX READINGS AROUND 105 DEGREES ARE POSSIBLE WEDNESDAY AND THURSDAY AFTERNOONS ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:45 AM CDT | Flash Flood Warning | MEG | Obion, Weakley | 3 hr |
| Aug 6, 9:14 AM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Gibson and 9 more | 7 hr |
| Aug 6, 9:29 AM CDT | Flash Flood Warning | MEG | Henderson | 3 hr |
| Aug 6, 11:47 AM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| Aug 6, 1:56 PM CDT | Areal Flood Advisory | MEG | Tishomingo | 3 hr |
| Aug 6, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 29 min |
| Aug 6, 2:24 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Monroe, Pontotoc, Union | 2 hr |
| Aug 6, 4:17 PM CDT | Special Weather Statement | MEG | Pontotoc | 28 min |
| Aug 6, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 50 min |
| Aug 6, 5:22 PM CDT | Special Weather Statement | MEG | Chickasaw | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.